I just started the generic verison of Effexor the yesterday. I was on cliropram, esclitopram, and pristiq in the past but had to switch since it was causing sexual dysfunction. I suffer from depression and anxiety. I started the generic Effexor yesterday at lunch and all was fine yesterday. This morning at work I was super shaky but when i ate food it helped. I took my pill at around 2pm, and it is now 5pm and my heart is racing. I have am overall healthy and have no problem with my heart before. Do I stick it out for a couple days to see if the side affects go down or go off of it? I do have some of my old pills that I could take till I can get into my doctor
For me, generic effexor was the worst antidepressant I ever took. I had the most intolerable side effects with no relief from my anxiety/depression. Yes, I had the racing heart, the shakiness, the nausea if I didn't eat with it. I think there are many more antidepressants you could try as a first line of defense. I would only take this one as a last resort, because the of the withdrawal syndrome that is associated with it. If you decide to continue taking it, you might want to ask your doctor for an anxiety medication to take until your body gets used to the effexor. So, at this point, you might want to give your doctor a call and tell him/her what you are experiencing. Then the two of you can decide how to proceed from here. It is very hard to wean off of if taken for a while, at least for many many people.
When I weaned off of effexor, I experienced dizziness and whooshing feelings in my head. I also got "brain zaps". I even got bright light zaps in front of my eyes! It was very unpleasant. When I would lay my head down on the pillow at night when I went to bed, I had this "whooshing" in my head when I would turn from one side to the other, which made me feel dizzy and nauseous every time it happened. It felt like the weight of my brain was all shifting from one side of my head to the other! It threw my equilibrium off. Also, during the day, these feelings would hit at many times out of the clear blue, which can make driving a car very dangerous till this subsides.
So, Sjordyn, please talk to your doctor ASAP. Keep in touch. I wish you the best! "G"
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Dec 2011 • 4 answers
Posted 23 Feb 2013 • 1 answer
Posted 3 Jan 2014 • 4 answers
Gabapentin - How long before Gabapantin and Effexor kick in to stop rapid heart, shaking, basically?
Posted 10 Mar 2016 • 2 answers
Posted 14 Apr 2016 • 1 answer